Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 151, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 25, 2015, 5:21 PM CDT for Grundy County, Linn County, Livingston County, Missouri. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2015, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 25, 2015, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grundy County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 146 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:28 PM CDT | HAIL 1 | 2 W Chula, MO | |
| Jun 25, 5:30 PM CDT | HAIL 1.75 | Chula, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
409
WUUS53 KEAX 252221
SVREAX
MOC079-115-117-252245-
/O.NEW.KEAX.SV.W.0151.150625T2221Z-150625T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT THU JUN 25 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
WEST CENTRAL LINN COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 545 PM CDT
* AT 516 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
CHILLICOTHE...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN LIVINGSTON AND WESTERN LINN
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4001 9325 3991 9317 3981 9326 3985 9366
4001 9367
TIME...MOT...LOC 2221Z 287DEG 20KT 3993 9346
HAIL...1.00IN
WIND...60MPH
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:06 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 25, 4:06 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
406 PM CDT Thu Jun 25 2015
.DISCUSSION...
Issued at 402 PM CDT THU JUN 25 2015
SURFACE OBSERVATIONS INDICATE THAT THERE IS A STATIONARY BOUNDARY
SEPARATING RATHER COOL AIR, CHARACTERIZED BY TEMPERATURES IN THE 70S
NORTH OF THE BOUNDARY AND TEMPERATURES WELL INTO THE 90S SOUTH OF
THE BOUNDARY. THE BEST IDEA OF WHERE THIS BOUNDARY IS CURRENTLY
LOCATED IS GENERALLY ALONG A E-W LINE BETWEEN KCNK AND KIRK. THIS
BOUNDARY ALSO SHOWS UP ON VISIBLE SATELLITE IMAGERY AS A MORE DENSE
STRATO-CU DECK ALONG THAT PREVIOUSLY NOTED E-W LINE. RADAR TRENDS
AND IR IMAGERY INDICATES THAT CONVECTION HAS ALREADY COMMENCE IN SE
NEBRASKA, BUT THIS APPEARS TO ASSOCIATED WITH A SUBTLE SHORTWAVE
TROUGH MOVING ACROSS NE KANSAS AND SE NEBRASKA. THESE STORMS ALSO
APPEAR TO BE NORTH OF THE FRONTAL BOUNDARY AND LIKELY ELEVATED IN
NATURE.
THE CONVECTIVE EVOLUTION FOR TODAY AND TONIGHT IS STARTING TO TAKE
SOME SHAPE, AS THE BOUNDARY IS A GOOD PLACE TO LOOK FOR INITIAL
CONVECTION. THE ATMOSPHERE IS STILL A BIT CAPPED OFF, SO DEVELOPMENT
IS MAYBE STILL ANOTHER COUPLE HOURS AWAY, BUT AS THAT SHORTWAVE
TROUGH MOVES INTO THE AREA THERE COULD BE ENOUGH SUPPORT FOR ASCENT
TO GET SOME STORMS TO GO UP ALONG THAT MAXIMIZED
CONFLUENCE/CONVERGENCE ALONG THE SURFACE BOUNDARY. AS FAR AS SEVERE
WEATHER IS CONCERNED, THERE IS PLENTY OF INSTABILITY AND SHEAR TO
FORM SOME ORGANIZED ROTATING STORMS. THE AREA WITH THE BEST
COMBINATION OF CAPE AND SHEAR IS RIGHT ALONG AND NORTH OF THE
BOUNDARY, WHERE THE N/NE WINDS MAXIMIZE THE DEEP LAYER SHEAR.
HOWEVER IN THIS ENVIRONMENT IT'S MORE LIKELY THAT STORMS WILL BE
ELEVATED, SO HAIL WOULD BE THE PRIMARY CONCERN ACROSS FAR NE KANSAS
AND NORTHERN MISSOURI. ALONG AND SOUTH OF THE BOUNDARY CAPE IS
MAXIMIZED AROUND 3500 TO 4500 J/KG OF ML CAPE, BUT THE SHEAR ISN'T
QUITE AS HIGH. SO ESSENTIALLY THE BIGGEST CONCERN FOR SEVERE WEATHER
WILL BE ALONG AND NORTH OF INTERSTATE 70 AS THAT BOUNDARY WILL SAG A
BIT SOUTH WITH TIME THROUGH THE EVENING.
THE MAIN CONCERN FOR THIS EVENT WILL TAKE SHAPE DURING THE OVERNIGHT
HOURS WHEN A MORE SIGNIFICANT TROUGH, WHICH IS CURRENTLY UPSTREAM IN
THE SD/NE BORDER REGION WILL MOVE INTO THE AREA. THIS WAVE WILL
CERTAINLY BRING ENOUGH SUPPORT FOR MID LEVEL ASCENT TO KICK OFF
WIDESPREAD THUNDERSTORM ACTIVITY THROUGHOUT THE FORECAST AREA. DEEP
LAYER SHEAR VECTORS OUT OF THE WEST, AND ORIENTED PARALLEL TO THE
BOUNDARY WILL AID IN A TRAINING TYPE OF STORM EVOLUTION, WHERE
MULTIPLE STORMS WILL GO OVER THE SAME AREAS. THIS MIGHT BE A MOOT
DETAIL CONSIDERING THE WIDESPREAD NATURE OF THE STORMY ACTIVITY.
PWAT VALUES ARE RATHER HIGH, WITH THE LATEST NAM INDICATING 1.8 TO
2.2 INCHES OF PWAT THROUGH THE LATE EVENING AND OVERNIGHT PERIOD.
CURRENT SPC MESOANLYSIS INDICATES NEARLY 1.6 TO 1.9 INCHES OF PWAT
IN PLACE ALREADY. SO CONSIDERING THE AMOUNT OF MOISTURE IN PLACE,
THERE IS HIGH CONFIDENCE IN WIDESPREAD MODERATE TO HEAVY RAIN ACROSS
THE ENTIRE AREA. THE HIGHLIGHTED CORRIDOR FOR THE BEST CHANCE FOR
THE HIGHEST RAIN TOTALS IS A BIT UNCLEAR, WITH CURRENT QPF AND POP
FORECAST INDICATING AN AREA ALONG AND JUST NORTH OF THE MISSOURI
RIVER AS BEING THE FAVORED CORRIDOR FOR THE 4+ INCH RAIN TOTALS, BUT
MORE RECENT MODEL RUNS, NAMELY THE 18Z NAM AND THE 12Z GFS INDICATE
A BIT OF A SOUTHERN SHIFT TO THAT CORRIDOR. SO ANYWHERE BETWEEN HWY
36 AND HWY 50 APPEAR TO BE IN THE CROSS HAIRS FOR HEAVY RAIN. WHILE
THE SOILS SOUTH OF THE MO RIVER HAVE DRIED OUT A BIT OVER THE LAST
FEW DAYS, WITH PERSISTENT DRY WEATHER IT WILL STILL ONLY LIKELY HOLD
A COUPLE INCHES BEFORE SATURATION. AREAS NORTH OF THE MO RIVER ARE
SATURATED AND ANY HEAVY RAIN ACROSS THAT AREA WILL LIKELY RESULT IN
FLASH FLOODING. AREA STREAMS ARE ALREADY SWOLLEN FROM RECENT HEAVY
RAINS, SO CAPACITY BEFORE FLOODING IN THESE STREAMS IS MINIMAL. THE
RESULT WILL LIKELY BE A WIDESPREAD FLOODING/FLASH FLOODING THREAT
FOR THE ENTIRE AREA, WITH JUST ABOUT EVERYONE GETTING OVER AN INCH
OF RAIN, WITH SOME AREAS GETTING 4+ INCHES OF RAIN. AND OF COURSE
LOCALIZED AREAS COULD SEE PERHAPS 6+ INCHES OF RAIN. WHILE STORMS
COULD START AS EARLY AS THIS EVENING, THE BULK OF THE STORMY
ACTIVITY WILL TAKE PLACE OVERNIGHT BETWEEN MIDNIGHT AND 9AM, WITH
RAIN LIKELY ONGOING THROUGH THE MORNING. EXPECT GRADUAL
DISSIPATION/MOVEMENT SOUTH OF THE RAIN THROUGH THE DAYTIME ON
FRIDAY, EVENTUALLY CLEARING THE AREA BY FRIDAY AFTERNOON.
SURFACE RIDGE NOSES INTO THE AREA FOR THE WEEKEND, BRINGING
TEMPERATURES BACK INTO THE 80S FOR HIGHS, LEADING TO A MUCH KINDER
AND GENTLER WEEKEND. BY EARLY NEXT WEEK, THE SURFACE RIDGE MOVES
EAST AND SOUTHERLY WINDS RETURN TO THE AREA BRINGING WARMTH AND
MOISTURE BACK TO THE FORECAST AREA. THIS WILL HELP REINTRODUCE SOME
RAIN CHANCES, BUT OF COURSE THAT FAR IT IT'S TOUCH TO GAUGE
TIMING/IMPACTS, SO WILL REFINE THOSE PERIODS AS THEY APPROACH.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1241 PM CDT THU JUN 25 2015
Tried to refine the timing of the precip to the terminals. The
afternoon/evening stuff is a bit uncertain with coverage, but
overnight is a bit more widespread, so tried to convey that with the
VCTS/TEMPO group in the evening with a prevailing group overnight.
Best chance for the prevailing thunderstorm activity is in the
overnight period. Determining the exact cutoff of the precipitation
early Friday morning is tricky, so went with a VCTS transition
period through mid morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Friday afternoon FOR KSZ025-057-060-
102>105.
MO...FLASH FLOOD WATCH through Friday afternoon FOR MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
&&
DISCUSSION...Leighton
AVIATION...LeightonHazardous weather outlook, Jun 25, 3:47 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 347 AM CDT THU JUN 25 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-260900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 347 AM CDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON HIGH TEMPERATURES IN THE LOWER 90S WILL LEAD TO DANGEROUSLY HIGH HEAT INDEX VALUES SOUTH OF ROUTE 36. HEAT INDEX VALUES WILL RANGE FROM 96 TO 101 DEGREES THIS AFTERNOON. A FRONTAL BOUNDARY WILL SAG SOUTH ACROSS THE REGION TONIGHT. AS THIS OCCURS...THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE POSSIBLE ACROSS EASTERN KANSAS AND MUCH OF CENTRAL AND NORTHERN MISSOURI. SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS REMAINING THE BIGGEST THREATS. IN ADDITION...HEAVY RAINS MAY LEAD TO FLASH FLOODING...ESPECIALLY ACROSS AREAS THAT HAVE NEARLY SATURATED SOILS FROM HEAVY RAINFALL IN RECENT WEEKS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jun 25, 5:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 514 PM CDT THU JUN 25 2015 MOZ015-023-252230- GRUNDY MO-LIVINGSTON MO- 514 PM CDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LIVINGSTON AND SOUTHEASTERN GRUNDY COUNTIES UNTIL 530 PM CDT... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF CHILLICOTHE...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHULA. LAT...LON 3981 9336 3987 9365 4000 9355 3999 9337 TIME...MOT...LOC 2214Z 284DEG 24KT 3994 9350 BLAIR
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:49 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Schuyler | 56 min |
| Jun 24, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 46 min |
| Jun 24, 11:24 PM CDT | Flash Flood Warning | EAX | Putnam, Schuyler | 10 hr |
| Jun 24, 11:53 PM CDT | Special Weather Statement | EAX | Adair | 22 min |
| Jun 25, 12:35 AM CDT | Areal Flood Advisory | EAX | Adair | 6 hr |
| Jun 25, 1:00 AM CDT | Flash Flood Warning | EAX | Adair | 9 hr |
| Jun 25, 2:50 AM CDT | Areal Flood Advisory | EAX | Adair, Macon | 4 hr |
| Jun 25, 3:57 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 32 hr |
| Jun 25, 7:34 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 69 hr |
| Jun 25, 7:34 AM CDT | River Flood Warning | EAX | Chariton, Macon | 5 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Cooper, Saline | 6 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Ray | 71 hr |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 5 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Howard | 62 hr |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Cooper | 3 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Carroll | 3 days |
| Jun 25, 9:29 AM CDT | Areal Flood Warning | EAX | Adair, Putnam, Schuyler | 30 hr |
| Jun 25, 5:14 PM CDT | Special Weather Statement | EAX | Livingston | 16 min |
| Jun 25, 5:45 PM CDT | Special Weather Statement | EAX | Linn, Livingston | 30 min |
| Jun 25, 5:52 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Livingston | 38 min |
| Jun 25, 6:04 PM CDT | Special Weather Statement | EAX | Lafayette | 26 min |
| Jun 25, 6:28 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon, Randolph | 62 min |
| Jun 25, 6:35 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 40 min |
| Jun 25, 6:51 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.